Alert archive / Indiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 23, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 30, 2015, 4:08 PM EDT for 4 counties in Indiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2015, 4:08 PM EDT (20:08 UTC)
- Expired
- May 30, 2015, 4:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Elkhart County, IN, Kosciusko County, IN, LaGrange County, IN, Noble County, IN
The radar
The Northern Indiana radar (KIWX), 18 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.1 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 202 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
600
WUUS53 KIWX 302008
SVRIWX
INC039-085-087-113-302045-
/O.NEW.KIWX.SV.W.0023.150530T2008Z-150530T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
408 PM EDT SAT MAY 30 2015
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ELKHART COUNTY IN NORTH CENTRAL INDIANA...
NORTHEASTERN KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA...
SOUTHWESTERN LAGRANGE COUNTY IN NORTHEAST INDIANA...
NORTHWESTERN NOBLE COUNTY IN NORTHEAST INDIANA...
* UNTIL 445 PM EDT
* AT 406 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NORTH
WEBSTER...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SYRACUSE...LIGONIER...LAGRANGE...MILLERSBURG...TOPEKA...LAKE
WAWASEE...CROMWELL...HONEYVILLE...EDDY...EMMA...OLIVER LAKE AND
PLATO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4165 8567 4164 8532 4130 8565 4132 8580
TIME...MOT...LOC 2008Z 206DEG 34KT 4138 8568
HAIL...1.00IN
WIND...60MPH
$$
SLL2 follow-up statements
697 WWUS53 KIWX 302028 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 428 PM EDT SAT MAY 30 2015 INC085-302037- /O.CAN.KIWX.SV.W.0023.000000T0000Z-150530T2045Z/ KOSCIUSKO IN- 428 PM EDT SAT MAY 30 2015 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KOSCIUSKO COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 4145 8551 4146 8572 4165 8567 4164 8532 TIME...MOT...LOC 2027Z 210DEG 28KT 4150 8560 $$ INC039-087-113-302045- /O.CON.KIWX.SV.W.0023.000000T0000Z-150530T2045Z/ ELKHART IN-LAGRANGE IN-NOBLE IN- 428 PM EDT SAT MAY 30 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN NOBLE...SOUTHWESTERN LAGRANGE AND SOUTHEASTERN ELKHART COUNTIES UNTIL 445 PM EDT... AT 424 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED FROM NEAR LIGONIER TO MILLERSBURG...AND MOVING NORTHEAST AT 30 MPH. HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... LAGRANGE...TOPEKA...HONEYVILLE...EDDY...EMMA AND OLIVER LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS! && LAT...LON 4145 8551 4146 8572 4165 8567 4164 8532 TIME...MOT...LOC 2027Z 210DEG 28KT 4150 8560 HAIL...0.88IN WIND...60MPH $$ SLL
752 WWUS53 KIWX 302039 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 439 PM EDT SAT MAY 30 2015 INC039-087-113-302049- /O.EXP.KIWX.SV.W.0023.000000T0000Z-150530T2045Z/ ELKHART IN-LAGRANGE IN-NOBLE IN- 439 PM EDT SAT MAY 30 2015 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN NOBLE... SOUTHWESTERN LAGRANGE AND SOUTHEASTERN ELKHART COUNTIES WILL EXPIRE AT 445 PM EDT/345 PM CDT/... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH ADDITIONAL THUNDERSTORMS. LAT...LON 4145 8551 4146 8572 4165 8567 4164 8532 TIME...MOT...LOC 2039Z 210DEG 28KT 4158 8554 $$ SLL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:45 PM EDT, 23 minutes earlier.
Area forecast discussion, May 30, 3:45 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
345 PM EDT SAT MAY 30 2015
.SYNOPSIS...
ISSUED AT 434 PM EDT SAT MAY 30 2015
A STRONG COLD FRONT WILL MOVE SOUTHEAST ACROSS THE AREA THIS
EVENING...SPAWNING WIDESPREAD SHOWERS AND THUNDERSTORMS.
RAIN...HEAVY AT TIMES ESPECIALLY THIS EVENING WILL CONTINUE
INTO SUNDAY MORNING BEFORE ENDING AS A LOW PRESSURE SYSTEM MOVES
NORTHEAST ALONG THE FRONT. LOWS TONIGHT WILL RANGE FROM THE UPPER
40S OVER SOUTHERN MICHIGAN TO THE UPPER 50S OVER CENTRAL PORTIONS
OF INDIANA AND OHIO. HIGHS ON SUNDAY WILL BE MUCH COLDER WITH 50S
ACROSS THE AREA.
&&
.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 343 PM EDT SAT MAY 30 2015
ANOMALOUSLY MOIST AIRMASS WITHIN WARM SECTOR OF APCHG POTENT SRN
STREAM SW EJECTING NEWD OUT OF THE MO BOOTHILL A LG CONCERN GOING
FWD. NR TERM MARGINAL SVR THREAT TIED TO SUFFICIENT WARM SECTOR
DESTABILIZATION THIS AFTN YET TEMPERED BY POOR MID LVL LAPSE RATES
AND SHEAR. THUS SUSPECT NOTHING MORE THAN AN ISOLATED AND MARGINAL
WIND THREAT THROUGH SUNSET. HWVR RAPIDLY INCREASING LL MSTR
FLUX/ASCENT SEEN INADV OF CLOSING/DEEPENING MID LVL CIRC PORTENTS A
A FURTHER WIDENING/CONSOLIDATION OF CONVN WITHIN DEEP WARM CLOUD
DEPTH OF WHICH SHLD BE A VRY EFFICIENT HEAVY RAIN PRODUCER.
OTRWS GENERALLY DISCOUNTED THE SOLUTION SPACE THAT OVER EMPHASIZED
THE MID LVL DEFORMATION ZONE ACRS NW IN/SW MI AS COMPOSITING OUTFLW
ALG A KCMI-KDFI LINE SHLD IMPEDED BTR NWD MSTR ENTRAINMENT THROUGH LT
EVENING WHICH WILL CUT DOWN ON POTENTIAL QPF THERE.
UPR WAVE FLATTENS AND SHEARS NEWD INTO NEW ENGLAND ON SUN AND XPC
PCPN WILL DIMINISH/END QUICKLY THROUGH MID MORNING. HWVR
CONSIDERABLE CLD CVR AND DEEP NERLY FLW WILL MAKE FOR A MUCH COLDER
DAY.
&&
.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 343 PM EDT SAT MAY 30 2015
WEAKENING DEFORMATION PRECIP ACROSS EASTERN LOCATIONS SHOULD EXIT
EARLY SUNDAY EVENING. LINGERING INVERSION SHOULD MAKE FOR A SLOW
EROSION OF LOW CLOUD DECK SUNDAY NIGHT HOWEVER. CONSENSUS OF
GUIDANCE HAS TRENDED TOWARD A BIT MORE ROBUST NORTHERN STREAM
TRACKING ACROSS THE GREAT LAKES MONDAY HELPING TO SLOW EARLY WEEK
WARMING TREND.
UPPER FLOW PATTERN TO TRANSITION TO MORE BLOCKING IN NATURE AS
SOUTHERN LATITUDE TROUGH CUTS OFF ACROSS LOWER MS VALLEY WHILE MEAN
UPPER RIDGING SETTLES ACROSS THE GREAT LAKES. THIS SHOULD SET UP A
RATHER UNEVENTFUL PATTERN FOR LOCAL AREA THROUGH AT LEAST MID WEEK.
GFS IS A BIT MORE ENTHUSIASTIC WITH WEAK VORTS ROTATING INTO THE
OHIO VALLEY FROM THIS SOUTHERN STREAM CUT OFF...BUT WILL CONTINUE TO
TREND TO A MAINLY DRY FORECAST THROUGH THURSDAY WITH WEAK
SIGNALS/FORCING. WILL MAINTAIN LOW CHANCE POPS FRIDAY AND SATURDAY
AS A MORE SUBSTANTIAL NORTHERN STREAM TROUGH HAS A BETTER CHANCE OF
DAMPENING UPPER RIDGING ACROSS THE GREAT LAKES.
AS MENTIONED...MODERATING TREND MAY BE A BIT SLOWER THAN EARLIER
INDICATIONS...BUT SUSPECT MOST LOCATIONS SHOULD BE SOLIDLY IN THE
LOWER 80S FOR MAX TEMPS BY THURSDAY.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 210 PM EDT SAT MAY 30 2015
VFR CONDS TO BEING WILL DETERIORIATE QUICKLY THROUGH THIS EVENING
AHD OF POTENT NEWD EJECTING SW OUT OF THE MO BOOTHILL. EXPANDING
CONVN FM ERN IL INTO CNTRL IN SHLD STEADILY BRIDGE NWD THROUGH THIS
AFTN IN RESPONSE TO RAPIDLY INCREASING LL WAA ALTHOUGH DO XPC A MORE
SUBDUED THUNDER THREAT INVOF KSBN AS SFC CYCLONE TRACKS WELL SOUTH
THROUGH CNTRL IN. OTRWS WIDESPREAD IFR CONDS XPCD TO DVLP THROUGH
THIS EVENING AS WIDESPREAD RAIN DVLPS ACRS THE TERMINALS. IN
ADDN...WINDS XPCD TO VEER NERLY OVERNIGHT AND BECOME QUITE GUSTY IN
RESPONSE TO DEEPENING CYCLONE OVERHEAD W/SFC GUSTS TO 25KTS LIKELY
AFT 06Z.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLOOD WATCH THROUGH SUNDAY MORNING FOR INZ009-017-018-022>027-
032-033.
BEACH HAZARDS STATEMENT THROUGH SUNDAY EVENING FOR INZ003.
MI...BEACH HAZARDS STATEMENT THROUGH SUNDAY EVENING FOR MIZ077.
OH...FLOOD WATCH THROUGH SUNDAY MORNING FOR OHZ001-002-004-005-015-
024.
LM...SMALL CRAFT ADVISORY UNTIL 6 PM EDT SUNDAY FOR LMZ043-046.
&&
SYNOPSIS...T
SHORT TERM...T
LONG TERM...MARSILI
AVIATION...T
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, May 30, 4:43 AM EDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 443 AM EDT SAT MAY 30 2015 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-310845- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 443 AM EDT SAT MAY 30 2015 /343 AM CDT SAT MAY 30 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. RAINFALL MAY BE HEAVY AT TIMES...WITH PONDING OF WATER POSSIBLE IN POOR DRAINAGE AND LOW AREAS. THE STRONGER STORMS MAY PRODUCE WIND GUSTS TO 50 MPH ALONG WITH SMALL HAIL ROUGHLY SOUTHEAST OF INTERSTATE 69. HIGH WAVES WILL CAUSE DANGEROUS SWIMMING CONDITIONS AT LAKE MICHIGAN BEACHES...ESPECIALLY THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HIGH WAVES WILL CAUSE DANGEROUS SWIMMING CONDITIONS AT LAKE MICHIGAN BEACHES THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-310845- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 443 AM EDT SAT MAY 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. WINDS AND WAVES MAY BE LOCALLY HIGHER IN THE VICINITY OF THE STRONGER STORMS. THIS COMBINED WITH INCREASE WAVE HEIGHTS WILL BRING A INCREASED RISK TO SMALL CRAFT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED SUNDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, May 30, 2:21 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
221 PM EDT SAT MAY 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM FLOOD MARION 40.56N 85.66W
05/30/2015 GRANT IN TRAINED SPOTTER
APPROXIMATELY 2.5 FEET OF WATER ON ADAMS BLVD BETWEEN
3300 BLOCK AND 3500 BLOCK
&&
MLRLocal storm report, May 30, 2:42 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
242 PM EDT SAT MAY 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 5 E MARION 40.56N 85.56W
05/30/2015 M1.00 INCH GRANT IN TRAINED SPOTTER
REPORTED AT INTERSECTION OF CR 125N AND 1000E
0230 PM TSTM WND GST 5 E MARION 40.56N 85.56W
05/30/2015 E60 MPH GRANT IN TRAINED SPOTTER
REPORTED AT INTERSECTION OF CR 125N AND 1000E
&&
MLRSpecial weather statement, May 30, 3:05 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
305 PM EDT SAT MAY 30 2015
INZ015>017-022>024-301945-
CASS IN-FULTON IN-KOSCIUSKO IN-MIAMI IN-WABASH IN-WHITLEY IN-
305 PM EDT SAT MAY 30 2015
...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN CASS...NORTHERN
MIAMI...WESTERN WABASH...WESTERN WHITLEY...SOUTHERN KOSCIUSKO AND
EASTERN FULTON COUNTIES...
AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MEXICO...OR 7 MILES NORTHWEST OF PERU...
MOVING NORTHEAST AT 50 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
NORTH MANCHESTER AND AKRON...
MENTONE...
DEEDSVILLE...MACY AND NYENA LAKE...
GILEAD AND IJAMSVILLE...
ATHENS...DISKO AND LAKETON...
BEAVER DAM...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4079 8627 4117 8611 4117 8606 4119 8605
4119 8563 4087 8578 4069 8591
TIME...MOT...LOC 1905Z 192DEG 43KT 4087 8612
SLLSpecial weather statement, May 30, 3:30 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
330 PM EDT SAT MAY 30 2015
INZ008-016-302015-
KOSCIUSKO IN-NOBLE IN-
330 PM EDT SAT MAY 30 2015
...STRONG THUNDERSTORMS MOVING TOWARD EXTREME NORTHERN WABASH...
EXTREME NORTHWESTERN WHITLEY...EASTERN KOSCIUSKO AND SOUTHWESTERN
NOBLE COUNTIES...
AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF WINONA LAKE...OR 8 MILES
NORTHWEST OF NORTH MANCHESTER...MOVING NORTHEAST AT 30 MPH.
NICKEL SIZE HAIL...WINDS UP TO 55 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
RAINFALL AMOUNTS OF ONE INCH ARE POSSIBLE WHICH COULD CAUSE BRIEF
LOCALIZED FLOODING.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
WINONA LAKE...WARSAW AND PIERCETON...
NORTH WEBSTER...
PACKERTON...
WOOSTER...
LITTLE CHAPMAN LAKE AND MONOQUET...
IRISH LAKE...RIDINGER LAKE AND BIG CHAPMAN LAKE...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4109 8594 4138 8587 4138 8556 4129 8562
4129 8565 4125 8565 4104 8579 4104 8585
TIME...MOT...LOC 1929Z 214DEG 26KT 4111 8585
SLLLocal storm report, May 30, 3:41 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
341 PM EDT SAT MAY 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL CLAYPOOL 41.13N 85.88W
05/30/2015 M1.00 INCH KOSCIUSKO IN TRAINED SPOTTER
&&
NDMSpecial weather statement, May 30, 4:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
408 PM EDT SAT MAY 30 2015
OHZ002-004-005-015-016-024-025-302100-
ALLEN OH-DEFIANCE OH-FULTON OH-HENRY OH-PAULDING OH-PUTNAM OH-VAN
WERT OH-
408 PM EDT SAT MAY 30 2015
...STRONG THUNDERSTORMS MOVING TOWARD WESTERN ALLEN...SOUTHERN
FULTON...EASTERN DEFIANCE...PAULDING...VAN WERT...WESTERN HENRY...
PUTNAM AND EXTREME EASTERN ALLEN COUNTIES...
AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PAYNE TO 11 MILES
SOUTH OF OHIO CITY TO 31 MILES SOUTH OF OHIO CITY...MOVING NORTHEAST
AT 40 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
VAN WERT...
DEFIANCE AND DELPHOS...
OHIO CITY...
PAULDING...
SPENCERVILLE AND OTTOVILLE...
KALIDA AND CONTINENTAL...
THIS INCLUDES INTERSTATE 75 BETWEEN MILE MARKERS 119 AND 131.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4064 8405 4065 8421 4069 8422 4068 8444
4073 8445 4072 8478 4112 8480 4161 8402
4106 8398
TIME...MOT...LOC 2007Z 231DEG 33KT 4109 8471 4063 8468
4034 8474The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 4:37 AM EDT | Beach Hazards Statement | IWX | 41 hr | |
| May 30, 1:41 PM EDT | Special Weather Statement | IWX | Blackford, Grant, Huntington, Miami, Wabash, Wells | 64 min |
| May 30, 1:47 PM EDT | Severe Thunderstorm Warning | IWX | Grant | 43 min |
| May 30, 2:18 PM EDT | Flood Watch | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 23 hr |
| May 30, 2:25 PM EDT | Severe Thunderstorm Warning | IWX | Blackford, Grant, Jay, Wells | 65 min |
| May 30, 3:05 PM EDT | Special Weather Statement | IWX | Miami | 40 min |
| May 30, 3:30 PM EDT | Special Weather Statement | IWX | Kosciusko | 45 min |
| May 30, 3:35 PM EDT | Severe Thunderstorm Warning | IWX | Kosciusko | 40 min |
| May 30, 4:16 PM EDT | Special Weather Statement | IWX | Cass, Miami | 59 min |
| May 30, 4:45 PM EDT | Special Weather Statement | IWX | LaGrange | 60 min |
| May 30, 5:33 PM EDT | Special Weather Statement | IWX | Elkhart | 42 min |
| May 30, 5:37 PM EDT | Special Weather Statement | IWX | Blackford, Grant, Huntington, Wabash | 38 min |
| May 30, 5:57 PM EDT | Special Weather Statement | IWX | Pulaski, Starke | 48 min |
| May 30, 6:05 PM EDT | Areal Flood Advisory | IWX | Elkhart, LaGrange | 3 hr |
| May 30, 6:10 PM EDT | Special Weather Statement | IWX | Blackford, Wells | 50 min |
| May 30, 6:21 PM EDT | Areal Flood Advisory | IWX | Adams, Blackford, Grant, Huntington, Wells | 3 hr |
| May 30, 6:43 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Jay | 47 min |
| May 30, 6:49 PM EDT | Special Weather Statement | IWX | Allen | 26 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.